Would an intradermal botox injection reduce facial redness?

I have ulerythema ophryogenes and my eyebrows are very red. I understand that v-beam laser can help with this but I am hesitant to shave them off. Will an intradermal botox injection aid in reducing the redness on my eyebrows? Thanks.

Doctor Answers 10

Botox for redness

Thank you for your question Lucas. Botox is a purified protein used to address certain wrinkles on the face that are associated with facial expression. Botox relaxes muscles. It has not effect on blood flow or redness in the skin. Certain devices such as pulsed dye lasers (for example V beam), KTP lasers, and IPLs are traditionally used for redness. However, pigment from hair can also absorb light in these wavelengths so hair loss is a possibility if treating over hair-bearing areas. I recommend consulting with a doctor for specific advice. Good luck!

Encino Physician
5.0 out of 5 stars 1 review

Botox relaxes muscles

Botox is used to temporarily relax facial muscles improving lines in wrinkles.  Botox is not a treatment for redness.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 414 reviews

Botox Treatment

Hello thanks for the question, Botox is a neuro-modulator that relaxes the muscles on the face and it is used to improve dynamic wrinkles. Unfortunately Botox is not a treatment that can be used for redness. There are multiple laser platforms that could help with redness. These work by targeting the vessels providing blood supply to the surface of the skin, which causes the red appearance. I would suggest you find lasers that treat vascular lesions/veins. Below is a link to a specific laser we carry at Refined Dermatology which helps with redness. Regards, Dr. S. 

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 11 reviews

Botox for Ulerythema Ophyrogenes

Botox has not been demonstrated to help with the treatment of ulerythema ophyrogenes. If you haven't been formally diagnosed, a dermatologist can help determine if you truly do have UO or if it's some other type of skin issue such as Keratosis Pilaris Rubra Faceii (KPRF) or Rosacea. The treatments are different for the latter. Best of luck.

Millicent Odunze-Geers, MD, MPH
Sacramento Physician
4.6 out of 5 stars 5 reviews

Would an intradermal botox injection reduce facial redness

I do not think Botox will help reduce the redness you have, sorry. I think the laser is the best way to control that problem

Julio Garcia, MD
Las Vegas Plastic Surgeon
4.7 out of 5 stars 21 reviews

Redness and Botox

I have used botox for redness for many years and never done for UO, but could be tried and would have to be done very conservatively. I wouldn't do lasers over your brows as you will lose the hair and you already have a compromised situation.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Botox and facial redness

Botox and other neurotoxins won't help with facial redness.

Botox is a medication that is injected to target muscles. It weakens their ability to contract.

Redness may be due to pigmentation or blood vessels close to the skin surface. 

Victor Chung, MD
San Diego Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Botox for redness?

Redness tends to come from the vascularity of the superficial layers of your skin. Botox wouldn't have any effect on this. 

Robert S. Schmidt, MD
College Station Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

Intradermal redness

the simple answer is no it wont help at all.  are you seeing a board certified dermatologist?  there are a number of topical treatments that do work

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Ulerythema ophryogenes

Thanks for your question. I would not expect a botox injection to improve your condition at all and in fact if injected throughout the brow region you would likely get a muscle weakness that you would not like either.
Lisa Vuich, MD

Lisa Vuich, MD
Nashua Physician
4.7 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.